MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECH60L
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/13/2026.D4 batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
During a surgical procedure for bph (benign prostatic hyperplasia), when opening the echelon 3000/340 stapler with a 60mm jaw, it was identified that, despite the outer packaging being intact and properly sealed, the plastic sleeve covering the jaw displayed droplets of moisture, resembling condensation/vapor.The finding was observed at the moment the sterile product was removed from the transparent packaging and handed to the scrub nurse.The condition was seen by the nursing team and by the operating surgeon.Given the inability to guarantee the sterility of the product, the material was initially segregated and a replacement was requested from the pharmacy.At the pharmacy, all available units of the echelon 3000/340 with a 60mm jaw belonged to the same lot.Upon opening the primary packaging for inspection, it was noted that all units showed the same moisture-droplet appearance in the jaw area, totaling 6 units that are segregated in the surgical center pharmacy and 1 unit that was opened and discarded.As a mitigation attempt, an echelon 340/440 with a 60mm jaw was requested and, upon opening that unit, a droplet was also observed, though in a minimal, almost imperceptible amount.Due to the already prolonged surgical time (approximately 30 minutes of waiting), the surgeon evaluated the material and opted to use it despite the observed condition.Was there a significant delay? yes how long was the delay (minutes)? 20-30 minutes.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key25161609
Report Number3005075853-2026-03598
Device Sequence Number8661048
Product Code GAG
UDI-Device Identifier10705036034988
UDI-Public(01)10705036034988(17)281031(10)A99697
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH60L
Device Lot NumberA99697
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer05/18/2026
06/15/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date05/28/2026
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown